Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 55, NWS Green Bay, WI

September 18, 2012

NWS Green Bay, WI issued this small craft advisory at Sep 18, 2012, 2:11 PM CDT. It took effect at Sep 19, 2012, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 2:11 PM CDT (19:11 UTC)
In effect from
Sep 19, 2012, 10:00 AM CDT
Expired
Sep 19, 2012, 9:00 PM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WHUS73 KGRB 181911
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT TUE SEP 18 2012

...WINDS WILL DIMINISH LATER THIS AFTERNOON...BUT INCREASE AGAIN
WEDNESDAY...

.SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY AS ANOTHER COLD FRONT
APPROACHES FROM THE WEST. SMALL CRAFT CONDITIONS ARE LIKELY WITH A
FEW GALE GUSTS POSSIBLE.

LMZ521-522-541>543-190315-
/O.EXT.KGRB.SC.Y.0054.000000T0000Z-120918T2300Z/
/O.NEW.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
211 PM CDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY. 

* NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH LATER THIS
  AFTERNOON AND THIS EVENING. 

* WAVES OF 4 TO 7 FEET ARE EXPECTED LATE THIS AFTERNOON...WITH
  WAVES SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON OR EARLY EVENING.

* STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP WEDNESDAY. GALE FORCE
  GUSTS ARE POSSIBLE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED. A SOUTH
  FLOW UP THE LENGTH OF THE LAKE IS EXPECTED TO RESULT IN 6 TO 9
  FOOT WAVES ON THE LAKE BY LATE WEDNESDAY.

* WINDS...SOUTHERLY WINDS INCREASING TO 30 KNOTS WEDNESDAY...WITH
  35 KNOT GALE FORCE GUSTS POSSIBLE.

* WAVES...BUILDING TO 6 TO 9 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
663 
WHUS73 KGRB 182308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT TUE SEP 18 2012

...WINDS WILL INCREASE AGAIN WEDNESDAY...

.SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY...AS ANOTHER COLD FRONT
APPROACHES FROM THE WEST. THESE WINDS WILL GENERATE HIGH WAVES AS
WELL. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED...WITH GALE
FORCE GUSTS POSSIBLE.

LMZ521-522-541>543-190715-
/O.EXP.KGRB.SC.Y.0054.000000T0000Z-120918T2300Z/
/O.CON.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
608 PM CDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP WEDNESDAY. GALE 
  FORCE GUSTS ARE POSSIBLE. A SMALL CRAFT ADVISORY HAS BEEN 
  ISSUED. A SOUTH FLOW UP THE LENGTH OF THE LAKE IS EXPECTED TO 
  RESULT IN 6 TO 9 FOOT WAVES ON THE LAKE BY LATE WEDNESDAY. 

* WINDS...SOUTHERLY WINDS INCREASING TO 30 KNOTS WEDNESDAY...WITH
  35 TO 40 KNOT GALE FORCE GUSTS POSSIBLE.

* WAVES...BUILDING TO 6 TO 9 FEET WEDNESDAY OVER LAKE
  MICHIGAN...WITH 3 TO 5 FOOT WAVES OVER THE BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
949 
WHUS73 KGRB 190244
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
944 PM CDT TUE SEP 18 2012

...WINDS WILL INCREASE AGAIN WEDNESDAY...

.SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY...AS ANOTHER COLD
FRONT APPROACHES FROM THE WEST. THESE WINDS WILL GENERATE HIGH
WAVES AS WELL. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED...
WITH GALE FORCE GUSTS POSSIBLE.

LMZ521-522-541>543-191045-
/O.CON.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
944 PM CDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* SOUTHERLY WINDS INCREASING TO 30 KTS WEDNESDAY...WITH GUSTS
  BETWEEN 35 AND 40 KTS POSSIBLE.

* WAVES BUILDING TO 6 TO 9 FT WEDNESDAY ON LAKE MICHIGAN... WITH 3
  TO 5 FT WAVES ON THE BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
531 
WHUS73 KGRB 190901
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CDT WED SEP 19 2012

...SOUTH GALES EXPECTED THIS AFTERNOON INTO THIS EVENING...

.A STRONG COLD FRONT WILL APPROACH THE REGION TODAY...AND SWEEP
ACROSS THE AREA TONIGHT. SOUTH TO SOUTHWEST WINDS IN ADVANCE OF
THE FRONT WILL BE ON THE INCREASE TODAY...REACHING GALE FORCE OVER
LAKE MICHIGAN AND THE NORTHERN BAY THIS AFTERNOON. THE WINDS WILL
SHIFT WEST WITH THE PASSAGE OF THE FRONT TONIGHT.

LMZ521-541>543-191715-
/O.UPG.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/
/O.NEW.KGRB.GL.W.0013.120919T1500Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
401 AM CDT WED SEP 19 2012

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTH GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY
  THIS EVENING. GUSTS TO 40 KNOTS ARE POSSIBLE. 

* WAVES WILL BUILD TO BUILDING TO 4 TO 6 FEET ON THE BAY...AND TO
  6 TO 10 FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-191715-
/O.CON.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
401 AM CDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 9 PM CDT THIS EVENING...

* SOUTH WINDS TO 30 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY
  THIS EVENING. A FEW GALE FORCE GUSTS OF 35 KNOTS ARE POSSIBLE.

* WAVES WILL BUILD TO BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
990 
WHUS73 KGRB 191512
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CDT WED SEP 19 2012

...SOUTH GALES EXPECTED THIS AFTERNOON INTO THIS EVENING...

.A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...AND
SWEEP ACROSS THE AREA TONIGHT. SOUTH TO SOUTHWEST WINDS IN ADVANCE
OF THE FRONT WILL REACH GALE FORCE OVER LAKE MICHIGAN AND NORTHERN
BAY THIS AFTERNOON. THE WINDS WILL SHIFT WEST WITH THE PASSAGE OF
THE FRONT TONIGHT.

LMZ521-541>543-192315-
/O.CON.KGRB.GL.W.0013.000000T0000Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1012 AM CDT WED SEP 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* SOUTH GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY 
  THIS EVENING. GUSTS TO 40 KNOTS ARE POSSIBLE. 

* WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY...AND 6 TO 10 FEET
  ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-192315-
/O.CON.KGRB.SC.Y.0055.000000T0000Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1012 AM CDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* SOUTH WINDS TO 30 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY 
  THIS EVENING. A FEW GALE FORCE GUSTS OF 35 KNOTS ARE POSSIBLE. 

* WAVES WILL BUILD TO BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
823 
WHUS73 KGRB 192025
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT WED SEP 19 2012

...SOUTH GALES EXPECTED THROUGH THIS EVENING...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. SOUTH
TO SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL REACH GALE FORCE
OVER LAKE MICHIGAN AND NORTHERN BAY. THE WINDS WILL SHIFT WEST
WITH THE PASSAGE OF THE FRONT TONIGHT...AND DECREASE.

LMZ521-541>543-200200-
/O.CON.KGRB.GL.W.0013.000000T0000Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
325 PM CDT WED SEP 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* SOUTH GALES TO 35 KNOTS ARE EXPECTED THROUGH EARLY THIS
  EVENING...THEN SLOWLY EASE OVERNIGHT.

* WAVES OF 4 TO 6 FT ON THE NORTHERN BAY...AND 6 TO 9 FEET ON THE
  LAKE. WAVES WILL SLOWLY EASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-200200-
/O.CON.KGRB.SC.Y.0055.000000T0000Z-120920T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
325 PM CDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* SOUTH WINDS TO 30 KNOTS ARE EXPECTED THROUGH EARLY THIS EVENING.

* WAVES OF 3 TO 5 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
679 
WHUS73 KGRB 200206
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT WED SEP 19 2012

...GALE WARNING IN EFFECT LATE THIS EVENING...

.A COLD FRONT WILL CAUSE SOUTH GALES TO VEER NORTHWEST LATE
THIS EVENING. THE WINDS WILL SUBSIDE BEFORE MIDNIGHT...BUT A SMALL
CRAFT ADVISORY WILL BE NEEDED OVERNIGHT TO ALLOW WAVES TO SUBSIDE.

LMZ521-541>543-200900-
/O.EXP.KGRB.GL.W.0013.000000T0000Z-120920T0200Z/
/O.NEW.KGRB.GL.W.0014.120920T0206Z-120920T0400Z/
/O.NEW.KGRB.SC.Y.0056.120920T0400Z-120920T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
906 PM CDT WED SEP 19 2012

...GALE WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM CDT WEDNESDAY UNTIL
4 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 4 AM CDT THURSDAY. 

* SOUTH GALES WILL VEER NORTHWEST GALES THIS EVENING...THEN
  SUBSIDE TO 15 TO 25 KTS OVERNIGHT.

* WAVES OF 4 TO 6 FT ON THE NORTHERN BAY...AND 6 TO 10 FEET ON THE
  LAKE...WILL GRADUALLY SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-200900-
/O.EXP.KGRB.SC.Y.0055.000000T0000Z-120920T0200Z/
/O.NEW.KGRB.GL.W.0014.120920T0206Z-120920T0400Z/
/O.NEW.KGRB.SC.Y.0056.120920T0400Z-120920T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
906 PM CDT WED SEP 19 2012

...GALE WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM CDT WEDNESDAY UNTIL
4 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 4 AM CDT THURSDAY. 

* NORTHWEST GALES TO 35 KTS WILL CONTINUE LATE THIS EVENING...THEN
  SUBSIDE BEFORE MIDNIGHT. WINDS WILL DECREASE TO 15 TO 25 KTS
  OVERNIGHT.

* WAVES OF 3 TO 5 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 12:54 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 18, 12:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1254 PM CDT TUE SEP 18 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SYNOPSIS...COOL AUTUMN PATTERN SETTING UP FOR THE NEXT WEEK.

ON THE LARGE SCALE...BROAD UPR RIDGE EXTENDED FM THE GULF OF AK
INTO WRN CANADA...WITH SOMEWHAT SMALLER SCALE TROF OVER THE WRN
GREAT LAKES RGN. THE MAIN CHGS WL COME EARLY IN THE FCST PERIOD...
AS THE WRN RIDGE SHARPENS AND BUILDS NWD ACRS NWRN CANADA. THAT WL
RESULT IN DEEPENING/BROADENING OF THE DOWNSTREAM TROF...AND A MORE
STABLE PATTERN...WHICH SHOULD THEN PERSIST FOR THE REST OF THE
FCST PERIOD.

TEMPS WL BE ON A ROLLERCOASTER AT THE START OF THE FCST PERIOD...
THEN SETTLE BLO NORMAL AS THE UPR TROF DOMINATES THE AREA. THE
UPR TROF OVER THE RGN WL BE FAVORABLE FOR PERIODS OF SHOWERS...BUT
WITH MOISTURE LIMITED...AMNTS WL PROBABLY STILL END UP BLO NORMAL.
&&

.SHORT TERM...TDA/TNGT/WED. CAA BEHIND THE INITIAL COLD FRONT
STILL WORKING ACRS THE AREA. GOT A PRETTY GOOD DECREASE IN CLDS
DURING THE NGT...BUT WITH UPR TROF AXIS RIGHT OVER THE AREA...
EXPECT CLDS TO POP BACK UP DURING THE DAY. OVERALL...THE NEW GUID
PKG NOT AS AGGRESSIVE IN GENERATING SHRA AS THE PREV PKG...BUT
COLD UPR TROF AND SOME MORNING SUNSHINE SUGGESTS KEEPING CHC POPS
GOING MOST AREAS. BEST CHC WL BE IN THE FAR E/NE. LOW-LEVEL FLOW
WL BE BACKING DURING THE DAY...LEADING TO PROGRESSIVELY LESS
FAVORABLE CONDITIONS FOR LAKE-EFFECT OFF LAKE SUPERIOR TO WORK
INTO THE AREA.

TEMPS TNGT TRICKY...BECAUSE SFC RIDGE AND LGT WINDS WL BE ACRS THE
AREA EARLY IN THE NGT. BUT STG ISENT LIFT AHEAD OF NEXT SHRWV
DIGGING SE INTO ERN NOAM UPR TROF POSN WL BE WORKING INTO THE W
AFTER MIDNIGHT. THAT WL PROBABLY BRING A BAND OF MIDDLE AND HIGH
CLDS INTO THE AREA. COMBINED WITH DEVELOPING LGT SLY FLOW AT THE
SFC...THAT SHOULD BRING TEMPS BACK UP BEFORE DAYBREAK...AT LEAST
ACRS THE NW 2/3 OF THE FCST AREA. MAY VERY WELL HAVE A FROST/FREEZE
BEFORE THAT HAPPENS. BUT DON/T WANT TO COMMIT TO A HEADLINE YET WHEN
WE/RE TRYING TO HIT A SMALL WINDOW TIME-WISE. WL SIMPLY HAVE FROST
IN THE GRIDS AND MENTION IN THE HWO. AND IN REALITY...THE GROWING
SEASON ACRS THE N IS JUST ABOUT DONE. WE/VE ALREADY HAD A COUPLE
FROST/FREEZE EPISODES...INCLUDING SEVERAL SITES WITH FREEZING
TEMPS THIS MORNING. AND GIVEN THE PATTERN...A COUPLE HARD FREEZES
SEEM LIKELY WITHIN THE NEXT WEEK.

UPR SPEED MAX DIGGING SEWD ON THE DOWNSTREAM SIDE OF BUILDING NWRN
NOAM RIDGE WL DRIVE STG SHRTWV INTO THE RGN WED. INCRG SLY LOW-
LEVEL FLOW AHEAD OF APPROACHING COLD FRONT WL RESULT IN ONE FINAL
WINDY AND FAIRLY MILD DAY BEFORE THE COLD AIR BECOMES ESTABLISHED
FOR THE REST OF THE FCST PERIOD. TWEAKED MAX TEMPS UP A BIT. STG
DYNAMICS AND FAIRLY STEEP MID-LVL LAPSE RATES WOULD SUPPORT A CHC
OF THUNDER...BUT LOW-LEVEL MOISTURE LOOKS VERY LIMITED. OPTED TO
LEAVE OUT FOR NOW AS BELIEVE THE PREDIOMINANT PCPN TYPE WL JUST BE
SHOWERS.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.

THE LATEST GFS ENSEMBLE MEAN INDICATES THAT QUITE AN AMPLIFIED AND
STABLE PATTERN WILL BE IN PLACE ACROSS NORTH AMERICA OVER THE NEXT
WEEK.  A STRONG RIDGE WILL REMAIN NEARLY STATIONARY OVER WESTERN
NORTH AMERICA AND NORTHWEST CANADA...WHICH WILL LEAD TO DEEP
TROUGHING OVER THE CENTRAL GREAT LAKES.  MODELS ARE IN
EXCELLENT AGREEMENT WITH THIS PATTERN INCLUDING THE TIMING OF
INDIVIDUAL SHORTWAVES DIVING SOUTH ACROSS THE REGION OVER THE
PERIOD.  WILL TAKE A BLEND OF THE GFS AND ECMWF FOR MUCH OF THIS
FORECAST.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE SECOND IN THE SERIES OF
SHORTWAVES WILL BE MOVING THROUGH THE AREA EARLY WEDNESDAY NIGHT.
DECENT FORCING IN THE FORM OF -DIVQ AND UPPER DIVERGENCE IN THE LEFT
FRONT QUAD OF A JET STREAK COINCIDENT WITH MODEST MID-LEVEL LAPSE
RATES OF 6.5 TO 7 C/KM CALLS FOR INCREASING POPS
SUBSTANTIALLY...ESPECIALLY OVER EASTERN WISCONSIN.  THE NAM AND GFS
ARE SLIGHTLY QUICKER BRINGING THIS SHORTWAVE AND COLD FRONT THROUGH
THE REGION...SO WILL KEEP THE LOWEST POPS OVER CENTRAL WISCONSIN.  A
POCKET OF COLD AIR WILL FOLLOW THE SYSTEM...THOUGH A DECENT PRESSURE
GRADIENT AND CLOUD COVER WILL PREVENT TEMPS FROM FALLING NEAR
FREEZING.  THE UPPER TROUGH WILL BE OVERHEAD ON THURSDAY.  WILL
CONTINUE TO HAVE PLENTY OF CLOUD COVER BENEATH THE UPPER TROUGH AND
A FEW SHOWERS MAY BE POSSIBLE WITH THE HEAT OF THE DAY OVER N-C
WISCONSIN.  925MB TEMPS CALL FOR HIGHS IN THE MID 60S TO NEAR
70...BUT WITH THE CLOUD COVER...GOT TO KNOCK THAT DOWN BY A FEW
DEGREES.  THE NEXT SHORTWAVE WILL BE DIVING INTO THE NORTHERN
MISSISSIPPI VALLEY THURSDAY NIGHT.  THE 00Z GFS CAME UP WEAKER WITH
THIS SYSTEM...BUT WILL KEEP POPS HIGHER OVER CENTRAL AND
NORTH-CENTRAL WISCONSIN.  EASTERN WISCONSIN MAY HAVE TO WAIT UNTIL
LATE THURSDAY NIGHT OR FRIDAY MORNING FOR A CHANCE OF PRECIP TO
ARRIVE.  LOWS MAINLY IN THE 40S.

REST OF THE FORECAST...THE UPPER TROUGH AXIS WILL BE IN PLACE OVER
THE REGION ON FRIDAY LEADING TO GOOD PRECIP CHANCES.  WILL INCREASE
POPS DURING THIS PERIOD.  BETTER CHANCES WILL BE OVER EASTERN
WISCONSIN.  THE COLDEST AIR OF THE SEASON WILL THEN ARRIVE FRIDAY
NIGHT INTO SATURDAY.  DEEP CYCLONIC FLOW WILL LEAD TO LAKE EFFECT
RAIN CHANCES OVER N-C WISCONSIN...WHILE MORE ISOLATED TO SCT
ACTIVITY WILL TAKE PLACE ELSEWHERE...WITH SOME ENHANCEMENT POSSIBLE
WITH THE HEAT OF THE DAY.  WITHOUT THE CLOUD COVER...PROBABLY ONLY
LOOKING AT LOW TO MID 50S FOR HIGHS ON SATURDAY...BUT ODDS ARE WILL
END UP COOLER DUE TO CLOUDS AND SHOWERS.  WILL LOWER TEMPS.  IF
CLEARING TAKES PLACE SATURDAY NIGHT...FROST/FREEZE HEADLINES WILL
NEED TO BE ISSUED ONCE AGAIN. THE UPPER TROUGH WILL BE MOVING TO THE
EAST ON SUNDAY...BUT THE COLD AIRMASS WILL HANG AROUND SO ANOTHER
COOL DAY SHOULD BE EXPECTED.  MODERATING TEMPS AHEAD OF THE NEXT
FRONT WILL ARRIVE ON MONDAY.

&&

.AVIATION...VFR CU FIELD HAS FILLED INAS EXPECTED WITH COLD AIR
ALOFT AND UPPER TROUGH SWINGING THROUGH. SCT TO NMRS SHRA WITH
SOME PEA SIZE HAIL ALSO REPORTED. EXPECT ALL OF THIS TO WIPE OUT
THIS EVENING AS WE LOSE THE HEATING AND TROUGH STARTS TO PULL
AWAY. MID CLOUDS ASSOCIATED WITH MID LEVEL WARM ADVECTION TO BE
ON THE INCREASE WITH LOW PRESSURE APPROACHING FROM THE PLAINS. SCT
TO NMRS SHRA EXPECTED WEDNESDAY WITH VIGOROUS UPPER WAVE AND
SURFACE LOW PRESSURE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 18, 4:13 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
413 AM CDT TUE SEP 18 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
413 AM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE ACROSS MOST OF THE AREA TONIGHT...EXCEPT NEAR
THE LAKE AND BAY. FREEZING TEMPERATURES ARE POSSIBLE IN THE
TYPICAL COLD SPOTS OF NORTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST AND SOME FREEZING TEMPERATURES WILL PROBABLY OCCUR AGAIN ON
AT LEAST ONE OR TWO MORE NIGHTS DURING THE PERIOD. DETERMINING
EXACTLY WHEN WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS AT
NIGHT. AT THIS POINT...THE MOST FAVORABLE CONDITIONS SEEM LIKELY
TO OCCUR SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-191100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
413 AM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH WINDS WILL INCREASE WEDNESDAY...GENERATING ANOTHER ROUND OF
CONDITIONS HAZARDOUS FOR SMALL CRAFT. WINDS GUSTS COULD REACH GALE
FORCE...ESPECIALLY ON THE LAKE.

SKOWRONSKI

In the hours before

Special weather statement, Sep 18, 11:45 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT TUE SEP 18 2012

WIZ005-010>013-019>021-073-074-181845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
ANTIGO...KESHENA...CRIVITZ
1145 AM CDT TUE SEP 18 2012

AT 1145 AM CDT DOPPLER RADAR INDICATED NUMEROUS SHOWERS ACROSS FAR
NORTHEAST WISCONSIN. THESE SHOWERS WERE MAINLY ALONG AND NORTHEAST
OF A LINE FROM LAKE TOMAHAWK TO JUST NORTH OF GREEN BAY. THERE
HAVE BEEN SOME REPORTS OF SMALL HAIL WITH SOME OF THESE SHOWERS
DUE TO THE VERY COLD AIR IN THE UPPER ATMOSPHERE. THE SHOWERS
WILL CONTINUE INTO THE MID AFTERNOON HOURS WITH SOME SMALL HAIL
AND PERHAPS A RUMBLE OF THUNDER.

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.